Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 16, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 10, 2004, 11:49 PM CDT for Crockett County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2004, 11:49 PM CDT (04:49 UTC)
- Expired
- May 11, 2004, 2:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Crockett County, TX
The radar
The San Angelo radar (KSJT), 124 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1480 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 110450 FFWSJT TXC105-110745- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1149 PM CDT MON MAY 10 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN CROCKETT COUNTY IN WEST CENTRAL TEXAS * UNTIL 245 AM CDT * AT 1138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL FROM AN AREA OF THUNDERSTORMS OVER SOUTH CENTRAL CROCKETT COUNTY...ABOUT 24 MILES SOUTH OF OZONA...MOVING EAST AT 15 MPH. * RAINFALL AMOUNTS OF 3 TO 4 INCHES HAS FALLEN ACROSS SOUTHEASTERN CROCKETT COUNTY ALONG HIGHWAY 1973 JUST NORTH OF THE VAL VERDE COUNTY LINE. AN ADDITIONAL 1 TO 2 INCHES WILL BE POSSIBLE ACROSS SOUTHERN CROCKETT COUNTY. * THE THUNDERSTORMS WITH HEAVY RAINFALL WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN CROCKETT COUNTY...MAINLY ALONG HIGHWAY 163 AND HIGHWAY 1973. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. I LAT...LON 3060 10152 3030 10146 3031 10099 3066 10100 $$
1 follow-up statement
000 WGUS74 KSJT 110650 FFSSJT TXC105-110745- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 149 AM CDT TUE MAY 11 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN CROCKETT COUNTY UNTIL 245 AM CDT... AT 145 AM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WITH THE HEAVIER RAIN HAVE MOVED EAST OUT OF SOUTHEASTERN CROCKETT COUNTY. LIGHT TO MODERATE RAIN WILL CONTINUE UNTIL 245 AM. DOPPER RADAR ESTIMATES THAT 3 TO 5.5 INCHES OF RAIN HAVE FALLEN IN FAR SOUTHERN AND SOUTHEASTERN CROCKETT COUNTY. ADDITIONAL RAINFALL UP TO ONE QUARTER OF AN INCH WILL OCCUR THROUGH 245 AM. LOW WATER CROSSINGS AND SOME DRAWS COULD BE FLOODED. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ALONG HIGHWAYS 163 AND 1973 IN SOUTHERN CROCKETT COUNTY. WATER LEVELS WILL GRADUALLY RECEDE OVERNIGHT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. $$ 19
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 10, 6:49 PM CDT, 5 hours earlier.
Area forecast discussion, May 10, 6:49 PM CDT, 5 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 649 PM CDT MON MAY 10 2004 .UPDATE... DID A QUICK UPDATE TO THE GRIDS TO INCREASE PRECIP CHANCES TONIGHT ACROSS WESTERN AND SOUTHWESTERN COUNTIES AS SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE SLOWLY EASTWARD WITH AN UPPER LEVEL SHORT WAVE MOVING ACROSS THE BIG BEND. WILL SEE SOME DECREASE IN THUNDERSTORMS WITH SUNSET...BUT ENOUGH INSTABILITY OVERNIGHT TO CONTINUE THE POSSIBILITY OF STORMS. OTHERWISE...NO OTHER CHANGES AT THIS TIME. && .PREV DISCUSSION... TYPICAL MIDDLE OF MAY WEATHER EXPECTED FOR WEST CENTRAL TX FOR THE NEXT SEVEN DAYS. FORECAST IS NOT PARTICULARLY SIMPLE...WITH WEAK SHORTWAVES EMBEDDED IN SOUTHWEST FLOW ALOFT ACTING UPON A PERSISTENT WEAKLY CAPPED LOWER ATMOSPHERE. PRIMARY FORECAST CONCERN REMAINS RAIN CHANCES. LATEST GOES VISIBLE IMAGERY INDICATED A SHORTWAVE TROF SPINNING OVER FAR WEST TX. MIDLEVEL-BASED SHOWERS HAD FORMED OVER THE TRANS-PECOS THIS MORNING...AND CONTINUED AT MIDAFTERNOON. THESE THUNDERSTORMS WILL BECOME INCREASINGLY SURFACE-BASED THROUGH THE REMAINDER OF THE AFTERNOON AND EXPECT A FEW TO DRIFT INTO CROCKETT COUNTY. GFS AND MESOETA PROG THE SHORTWAVE TO MOVE INTO WEST CENTRAL TX THIS EVENING LATE TONIGHT. THIS MAY HELP SUSTAIN ELEVATED CONVECTION AFTER A 30-35KT LOW LEVEL JET BECOMES ESTABLISHED MID TO LATE EVENING. RAIN CHANCES TUESDAY WILL BE BEST OVER THE EASTERN HALF OF THE FORECAST AREA...BASED ON THE EXPECTED POSITION OF THE SHORTWAVE TROF. WITH WEAK SHEAR AND MIDLEVEL LAPSE RATES LESS THAN 7 C/KM...SEVERE THREAT WILL BE LIMITED. UPPER LEVEL LONGWAVE TROF WILL DIG INTO THE NORTHERN ROCKIES BY EARLY THURSDAY...BEFORE LIFTING INTO CENTRAL CANADA. ADDITIONAL ENERGY DROPPING SOUTHEAST INTO THE GREAT BASIN WILL HELP MAINTAIN A LOW AMPLITUDE LONGWAVE TROF OVER THE INTERMOUNTAIN WEST THURSDAY AND FRIDAY. FORECAST FOR WEST CENTRAL TX BECOMES A LITTLE MORE PROBLEMATIC BY LATE THURSDAY...AS A SURFACE COLD FRONT IS PROGGED BY THE GFS TO ENTER THE TX PANHANDLE...AS A SURFACE DRYLINE EXTENDS THROUGH THE PERMIAN BASIN INTO FAR WEST TX. ETA APPEARS TO PREMATURELY BRING THE COLD FRONT INTO WEST CENTRAL TX THURSDAY AFTERNOON. WITH SOUTHWEST FLOW ALOFT AND A PERSISTENT LEE-SIDE SURFACE PRESSURE TROF OUT WEST...WE FAVOR THE SLOWER GFS SOLUTION. THIS WILL KEEP WEST CENTRAL TX IN THE UNSTABLE WARM SECTOR...WITH AS YET UNSEEN MESOSCALE BOUNDARIES TO FOCUS DEEP CONVECTION ON. A LOT OF UNCERTAINTY EXISTS...BUT SUSPECT A BETTER CHANCE OF RAIN TO OCCUR OVER WEST CENTRAL TX THURSDAY NIGHT INTO FRIDAY...WITH A TRIPLE POINT DROPPING INTO WEST CENTRAL TX AND STORMS POSSIBLY LIFTING OFF OF THE DRYLINE AND BECOMING ELEVATED DURING THE EVENING. GFS MODEL GENERATES QPF ALONG THE STALLED SURFACE FRONT OVER WEST CENTRAL TX ON FRIDAY...WITH AN MCS DEVELOPING ALONG THE FRONT FRIDAY NIGHT INTO EARLY SATURDAY. WILL HOLD OFF ON THIS SOLUTION...DUE TO MODEL UNCERTAINTY. WILL MAINTAIN SLIGHT CHANCE POPS FOR EARLY IN THE WEEKEND. THANKS TO FWD...MAF..EWX AND LUB FORECAST OFFICES FOR COORDINATION. && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 08
Hazardous weather outlook, May 10, 1:19 PM CDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 119 PM CDT MON MAY 10 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-111818- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 119 PM CDT MON MAY 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE WESTERN PORTIONS OF WEST CENTRAL TEXAS THIS AFTERNOON AND EVENING. ONE OR TWO OF THESE THUNDERSTORMS MAY APPROACH SEVERE LEVELS THIS AFTERNOON...HOWEVER THE THREAT FOR ANY ORGANIZED SEVERE WEATHER IS VERY LOW. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ON TUESDAY AND THURSDAY AFTERNOONS. THE THUNDERSTORMS TUESDAY AFTERNOON APPEAR THAT THEY WILL BE DISORGANIZED AS WELL AND ONLY ONE OR TWO MAY APPROACH SEVERE LEVELS. THERE IS A BETTER CHANCE THAT THE THUNDERSTORMS ON THURSDAY COULD ORGANIZE INTO MORE OF A SEVERE WEATHER THREAT AS THE UPPER LEVEL PARAMETERS COME INTO PLAY ALLOWING FOR BETTER THUNDERSTORM ORGANIZATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT DUE TO THE LOW PROBABILITY OF SEVERE WEATHER. 27/BRAZZELL
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:29 AM CDT | Flash Flood Warning | SJT | Sutton | 91 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.